Alert archive / Texas / Freeze Warnings in 2018
Freeze Warning 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this freeze warning at Apr 14, 2018, 3:07 AM CDT. It took effect at Apr 15, 2018, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2018, 3:07 AM CDT (08:07 UTC)
- In effect from
- Apr 15, 2018, 4:00 AM CDT
- Expired
- Apr 15, 2018, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
424 WWUS74 KMAF 140807 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 307 AM CDT Sat Apr 14 2018 ...FREEZE WARNING IN EFFECT TONIGHT AND SUNDAY MORNING FOR THE MARFA PLATEAU... .Good to excellent radiational cooling conditions will set up tonight over much of the forecast area. However, temperatures are expected to dip into the mid 20s over portions of the Marfa Plateau, so a Freeze Warning is in effect there late tonight and Sunday morning. TXZ080-142100- /O.NEW.KMAF.FZ.W.0002.180415T0900Z-180415T1400Z/ Marfa Plateau- Including the city of Marfa 307 AM CDT Sat Apr 14 2018 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... * TEMPERATURE...26 to 32 degrees, * IMPACTS...Protect pets, and temperature sensitive plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
2 follow-up statements
506 WWUS74 KMAF 141905 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 205 PM CDT Sat Apr 14 2018 ...FREEZE WARNING IN EFFECT TONIGHT AND SUNDAY MORNING FOR THE MARFA PLATEAU... .Good to excellent radiational cooling conditions will set up tonight over much of the forecast area. However, temperatures are expected to dip into the mid 20s over portions of the Marfa Plateau, so a Freeze Warning is in effect there late tonight and Sunday morning. TXZ080-151400- /O.CON.KMAF.FZ.W.0002.180415T0900Z-180415T1400Z/ Marfa Plateau- Including the city of Marfa 205 PM CDT Sat Apr 14 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... * TEMPERATURE...26 to 32 degrees, * IMPACTS...Protect pets, and temperature sensitive plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
722 WWUS74 KMAF 150823 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 323 AM CDT Sun Apr 15 2018 ...FREEZE WARNING IN EFFECT THIS MORNING FOR THE MARFA PLATEAU... .Good to excellent radiational cooling conditions are setting up this morning over much of the forecast area. However, temperatures are expected to dip into the mid 20s over portions of the Marfa Plateau, so a Freeze Warning is in effect there this morning. TXZ080-151400- /O.CON.KMAF.FZ.W.0002.180415T0900Z-180415T1400Z/ Marfa Plateau- Including the city of Marfa 323 AM CDT Sun Apr 15 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...26 to 32 degrees, * IMPACTS...Protect pets, and temperature sensitive plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Apr 14, 3:06 AM CDT, 1 minute earlier.
Area forecast discussion, Apr 14, 3:06 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
306 AM CDT Sat Apr 14 2018
.DISCUSSION...
Cyclonic flow aloft over the area today will give way to northwest
flow Sunday, then flat upper ridging Monday before southwest flow
aloft strengthens over the region Tuesday to the south of a
shortwave trough ejecting northeastward over the central Rockies.
Aside from a few showers attempting to hit the ground later this
morning over the northern Permian Basin and western Low Rolling
Plains, the forecast will be dry with below normal high temperatures
this afternoon, rising slightly above Sunday, then well above normal
Monday and Tuesday. It will be unseasonably cool tonight across the
forecast area, with readings as much as 10-15 degrees below normal,
in part due to the dry air over the region. Will go ahead and issue
a Freeze Warning for the Marfa Plateau tonight from 15/09Z to
15/14Z. It does not appear any other locations will be as chilly,
but will have the day shift take a look anyways.
The aforementioned virga showers may enhance winds over portions of
the Permian Basin, and will likely just enhance surface winds speeds
at times. Despite cooler temperatures, near critical to critical
fire weather conditions will exist over the Permian Basin into the
Lower Trans Pecos this afternoon. Please see the Fire Weather
Discussion below for more details.
The dry pattern will continue through early next week with fire
weather being the main concern again Monday through Wednesday as
southwesterly winds pick up again and temperatures vault well
above normal. However by Thursday, a deep upper trough will take
shape over the western CONUS likely developing into a cutoff low,
perhaps not too dissimilar to the one we just had. There is
quite the spread in solutions though, so any rain chances for next
Thursday and Friday will remain on the low side until more
agreement can be reached in subsequent days.
&&
.FIRE WEATHER...
Despite cooler temperatures areawide today (highs will be 5-10
degrees below normal) critical fire weather conditions are expected
across most of the Permian Basin into the Lower Trans Pecos this
afternoon. Dry fuels have resulted in ERC-G values in the 70th-90th
percentile, and since minimum RHs will bottom out around 15%, and
northerly winds will be 15-25 mph from 14/18Z until 15/00Z,
therefore a RFW remains in effect.
Winds should diminish after 15/00Z, while temperatures cool well
below normal tonight. Recovery will be poor tonight from the
Guadalupe Mountains, south across the Davis and Apache Mountains,
Marfa Plateau, Presidio Valley, and Big Bend, with only fair
recovery expected over the rest of the area. Temperatures will warm
near normal levels Sunday afternoon, but it will continue to be very
dry with minimum RHs Sunday afternoon in the 5-15% range. More
critical fire weather will be possible Monday, and particularly
Tuesday. A Fire weather Watch may be issued for locations along and
north of Interstate 20 on Monday within the next 12-24 hours, if not
a Red Flag Warning. Tuesday will be hotter and windier over a
larger part of the forecast area, so critical conditions are looking
likely for an extended amount of time then. More critical fire
weather conditions are possible Wednesday over the Guadalupes and SE
NM.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 70 37 77 53 / 0 0 0 0
Carlsbad 67 35 78 44 / 0 0 0 0
Dryden 77 47 84 54 / 0 0 0 0
Fort Stockton 69 43 80 53 / 0 0 0 0
Guadalupe Pass 61 44 73 52 / 0 0 0 0
Hobbs 64 34 73 44 / 0 0 0 0
Marfa 63 26 74 34 / 0 0 0 0
Midland Intl Airport 68 38 77 52 / 0 0 0 0
Odessa 68 38 77 53 / 0 0 0 0
Wink 70 36 80 49 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...Red Flag Warning from noon today to 7 PM CDT this evening for
Andrews-Borden-Crane-Dawson-Ector-Gaines-Glasscock-Howard-
Martin-Midland-Mitchell-Pecos-Reagan-Scurry-Terrell-Upton.
Freeze Warning from 4 AM to 9 AM CDT Sunday for Marfa Plateau.
&&
80/67Hazardous weather outlook, Apr 14, 2:49 AM CDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 249 AM CDT Sat Apr 14 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-150800- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 249 AM CDT Sat Apr 14 2018 /149 AM MDT Sat Apr 14 2018/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TODAY AND TONIGHT Critical fire weather conditions will occur over the Permian Basin into the Lower Trans Pecos this afternoon due to windy and dry conditions, and high fire danger. A Red Flag Warning is in effect there through the afternoon. A Freeze Warning is in effect for the Marfa Plateau tonight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A Freeze Warning is in effect for the Marfa Plateau Sunday morning. Hot, dry, and windy conditions will likely result in critical fire weather conditions over portions of the area Monday, Tuesday, and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 1:36 AM CDT | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 10 more | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.